** please read**

:eekThis is a very difficult message to write, so please bear with me.

This last week has been very traumatic for me, and very , I mean very SCARY. I am unsure if it is down to the emotions involved when quitting, the Champix I have been taking, a very stressful couple of weeks regarding work, funerals etc or a combination of all three.

If I can make just one person aware of what I have gone through and be able to help them, then it will be worth it.

This week, I have felt like I have been inside a giant tumble dryer, tossed around over and over again then thrown out. I have been left confused, exhausted, emotions in turmoil and left so disorientated that I very nearly lost my way, and was very nearly in the process of destroying families. As someone once said, ‘train wreck during a meteor storm.’

This has crept up on me so suddenly and unexpectedly (under a week!), that it is terrifying, and hard to predict. I am usually quite a rational person, well I have been for many years, I am a 46 year old Manager at a Jobcentre, so quite able to make rational decisions.

If anyone feels that they are acting/feeling in a way that is irrational to themselves, please, please step back and look at the decisions you are making, be aware that this may be because of medication, quitting etc.

I have taken the last few days to really look and think of my behaviour and actions and hopefully learn from them. Music has also played a part (I have always used music to help in stressful circumstances.

I have not caved in from my quit but have been very close. Please all Take Care.

I now feel I am in a stable place once again, so my strength is back and I feel able to move onwards and upwards.

44 days quit and still with the strength to succeed.

Jane x

8 Replies

  • Gosh Jane, what a scary time. I'm so sorry you have been going through this, and what strength you must have to have endured it without giving in to smoking.

    Have you spoken to your GP about the Champix? I know it is a very useful drug and many are able to use it without problem, but your post rang alarm bells for me as I have heard very similar stories from others using Champix. I think it would be worth a word with your GP, if you haven't already.

    Nonetheless, Champix aside, you have clearly been having a difficult time in general and I'm sorry to hear life is so treating you so rough right now.

    Really hope you will be feeling better in the coming days and weeks, please take care of yourself.

  • Gosh Jane. You poor thing.

    I agree with the others that you should definitely see your GP re the Champix.

    I can't really offer advice except to say that in the aftermath of the sh1tstorm, you must look after yourself in every possible way, and seek support and help from any trustworthy source you can find.

    I'm glad to hear you're feeling a little better, and I hope you're back on a much more even keel very soon.

    Helen x

  • Well done Jane you have done entirely the right thing, both in the way you have spotted and handled it and by posting and drawing to other's attention who may be going through similar turmoil that they are not alone in feeling that way.

    It look as though a combination of factors have coincided, Champix can have some odd side effects, quitting nicotine (which in itself is a mind altering substance) seems to amplify emotions and as I referred to on the luck thread its all made some what trickier when life throws some crap at you too.

    The positive thing is that it will all pass and you will ride the storm and come out the other side. This is a passing phase and I'm sure you'll want it to pass as quickly as possible but you will come out the other side stronger and more determined. After all you have managed to stay smoke free throughout.

    Do consider whether Champix is right for you in light of this, in conjunction with your GP of course, you will be beyond the physical withdrawal symptoms now so you've broken the back of the physical side and just need to concentrate on getting rid of all the associations with smoking and pleasure, reward, relaxation, etc.

    Well done on staying resolute,it shows a significant strength of character which I think demonstrates that you will succeed.

  • That must have been difficult for you but well done for staying off cigarettes. You would have felt worse if you had had one. I stopped Champix early too after about 5 weeks in total. Not because of emotional issues but because I was convinced it was causing me pain in my jaw. It turns out it was nothing to do with Champix.

    Anyway, I was worried coming off Champix so abruptly but it was fine. I just dropped down to half a tab a day for a few days and after that took nothing. I didn't bother going to my GP at all.

    Hope you feel better soon. If your instinct tells you Champix is causing you these feelings, stop taking it.

  • Thanks all for your support, I do feel so much stronger today, but what is very worrying is the swiftness and all consuming way it all happened.

    It certainly amplified my emotions tenfold, I have cut down the Champix by half, and will slowly wean myself off it completely.:)

  • Well done Jane, You managed to not give in, even through such a terrible time,

    Keep strong:)

  • Sounds awful Jane :( Champix can have a lot of side effects, including making some people feel really depressed - keep your eye on it... I think you are doing the right thing weaning yourself off it, it obviously isn't helping you.

    Keep going, you're doing so well :)

    Denise x

  • Jane babe I have no experience of any form of NRT including champix so have no words of wisdom to offer. But can encourage, so take this as a vote of confidence from me and hope you carry on raising the flag of success. Glad, very glad you came through a tough couple of days.

    H :)

You may also like...